# SDR 2020FA0000098

- Difficulty date: December 26, 2019
- Submitted: January 29, 2020
- Operation: General aviation
- Aircraft: N5930Y
- Make and model: Piper PA-23-250
- Aircraft serial: 273091
- Engine: Lyc TIO540*
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Torque Link
- Part serial: 3180506
- Condition: Separated
- Location: Nlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

DURING INITIAL TAKEOFF ROLL OF THE DAY, THE UPPER NOSE GEAR TORQUE LINK SEPARATED FROM THE LOWER TORQUE LINK, ALLOWING THE NOSE WHEEL TO TURN SIDEWAYS.  THE RESULTANT INDUCED STRESS RESULTED IN THE SEPARATION OF THE NOSE WHEEL FORK AND STRUT TUBE, AND THE SEPARATION OF THE NOSE WHEEL TIRE FROM THE ACFT.  THE PILOT INITIATED AN ABORT, AND THE NOSE OF THE ACFT CAME TO REST ON THE BOTTOM OF THE EXPOSED NOSE STRUT.  THIS ACFT HAS SUFFERED NUMEROUS OVERSTEERING INCIDENTS RESULTING FROM CARELESS GROUND CREW OPERATION.  IT MY OPINION THAT THE GROUND CREW ACTIONS CREATED A FAILURE OF THE UPPER TORQUE LINK.  PERHAPS AN STC COULD BE GRANTED TO ALLOW PIPER AZLEC OWNERS THE ABILITY TO INSTALL AN UPPER LINK SIMILAR TO THE PIPER PA-31 SERIES AIRCRAFT, STC SA3197SO, AERO SUPPORT ENGINEERING SCISSOR LINK KIT.
